Macrobid penicillin

Common Questions and Answers about Macrobid penicillin

macrobid

Since July I have been battling an ecoli UTI. I took one round of Macrobid I missed two pill. Went back and the in office test was negative same as the first time. But C&S came back positive. Took another round of Macrobid ended up in ER but was told through cath test it was negative went to doc had retest c&s it was negative. About 5 weeks later UTI again. I don't really have symptoms of a normal UTI this whole time.
I am also allergic to penicillin and sulpha drugs. I have sucessfully taken Macrobid without any problems. I have sensitivity to many medications so when I get a new one never taken before I wait to start it until I know someone will be home with me. Sometimes starting the first dose at work where there are a lot of people around. You could do the same and give instructions to co-workers on how to use your epipen if you carry one.
I even keep a cleansing bottle in the bathroom. I'm frustrated. I' allergic to Penicillin, Rocephin, Tetracycline, Sulfa, Cipro, and Azithromycin. I might have missed one or two. Thank you. Oh, and Macrobid. Thanks.
I have been treated recently with macrobid for a bladder infection and took a single dose of More Milk Plus. My urine is a dark color too, and I have no rashes, bumps or dry skin, but very, very itchy! Please help.
So, if you get any kind of infection while on tx be careful what you take. Dr. Gish told me I can NEVER take macrobid - it is very bad for the liver but it is stronger than the other meds. The second Rx gave me a terrible rash. So I'm on cipro now.
Okey can anybody tell me Why a dr would prescribe me a type of penicillin that is the same family of amoxicillin, & im allergic to amoxicillin! Why would he do that! I told him im allergic to amoxicillin & dnt kno what happens cuz my mom nvr told me! Ugh f k n dr!
I tried macrobid when I had one 3 weeks ago and it didn't get rid of it I guess... so that's why I got another one.. but I'm allergic to penicillin so I can't do that. Keflex is a distant cousin of it but I'm not having any reaction to it. You might ask if they can switch you to it cuz I started it Friday afternoon and by the time I went to the hospital Saturday night it had already cleared up quite a bit. I got the generic cepgelexin I think that's how its spelled.
I had no burning when I used the toilet just felt like I needed to go straight after going. Im alergic to penicillin so doc perscribed antibiotics with out penicillian and I drank cranberry juice felt better almost straight away from taking the first antibiotic.
I had one (my first ever) of which I had no signs or symptoms, around 10 weeks. I was prescribed Macrobid which is commonly given for UTI's during pregnancy and is safe. I'm not sure of penicillin while pregnant but if your doctor prescribed it, I'm sure it's fine. If you're still unsure, ask him/her and ask for any alternatives. Mine cleared up within 5 days and I'm sure yours will too. Nothing to worry about, just make sure you take your antibiotics exactly as prescribed.
) The CFU per ml is less than 50,000 so it is a mild infection, but I have obvious UTI symptoms (urgency, smelly urine etc) My doctor gave me Macrobid, because it's susceptible to that. However, soon upon taking the 1st pill, I developed a few red welts (only 1 or 2 of them itched), which my dr said could be an allergic reaction. He told me to try taking the Macrobid for 3 days. I tried this, but it did not wipe out the infection. I'm not sure what to do at this point.
Thanks for your response. The antibiotic families that she is allergic to are penicillin---ampicillin got her 26 years back after she had peritinitis; the other specific antibiotics are zithromax; macrobid and avelox...these are the ones she used that gave her urtica or hives and she had to get on prednisone etc. When she went to get bactrum as prescribed by a gynecologist, the pharmacist told her she was allergic to sulfa family drugs so not to take it.
the thing is that since having the stone i have had white blood cells frequently in my urine and im treated with macrobid and pyridium. am allergic to penicillian, nexium, contrast iodine, floxin, flagyll, indomethacin, and promethazine. so i prefer to not take medicines if not needed being that im allergic to so many. so i was wandering could these stone be causing all the problems or do i have something else going on?
I am allergic to penicillin and sulfa drugs. The ones usually prescribed to me for bladder infections was Cipro or Macrobid. I don't remember what they prescribed for the bacterial vaginosis, but I "had it" twice last year. Can my specialist test for the scarring or anything? Or do I basically have to wait to try and get pregnant to find out? I'm 26 with endo. I do want kids in a few years, but i'm worried that with both problems, I won't have a choice.
Hi, I am a 29 year old female - I have had UTIs since I was about 15yrs old continuously, once or twice a month. The urologist put me on macrobid as a prevenitive medicine to take before intercourse a few years ago. Following those instructions lessened my UTIs to no more than 4 times per year of getting UTIs (much more bearable). Then on Feb. 2nd 2010, I had what I will call an "episode".
So on Wed, Nov 16 I started taking Macrobid, thinking maybe it was onset of UTI. I took the prescribed dose until Fri, Nov 18 and on Sat, Nov 19 I decided to go to the ER since the symptoms were no better. I have no insurance and no GP OR GYN. The ER doctor did a urine test for UTI and pregnancy even though I told her I had been taking Macrobid and I had just had sex only four days ago for first time in months.
Hello everyone! I'm new to this site and to Lyme. I've been doing so well on Levaquin for 30 days. Infact, I've been feeling great! Last week, I began having pain in joints and neck. I know Levaquin can cause this, but so can Lyme. I'm not sure if I should stop taking the Levaquin now, wait and call my doctor on Monday, or try something else first? My doctor is not a Lyme doctor.
The antibiotics in the penicillin family can cause vaginal yeast infections and diarrhea in women by affecting the normal vaginal and colon bacteria. The better drug would be macrodantin 100mg at night if your cultures are sensitive to it. Long term cipro is also not good because it will cause antibiotic resistent bacteria to eventually grow. Since you are structurally normal and there is no obvious focus of infection long term antibiotic suppression may be your only answer.
hey monkeyflower -- I've heard various mixed reviews on that - my doc says most kinds of BCP & antibiotics don't mix, and I've heard the contrary as well..
This can be something like Bactrim or Macrobid on a prolonged basis. There is always the possibility that the bacteria may be resistant to the penicillin. 2) I am not aware of a mortality effect due to constant UTIs. Chronic infections however, can lead to incontinence and possible kidney damage. Followup with your personal physician is essential. This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only.
It should also be noted that I am anaphylactic to a host of other drugs including all Fluoroquinolones, Penicillin, Macrobid, and very intolerant to narcotics especially Morphine. Right now I am afraid to eat or drink anything because I don't want to make anything worse and the doctor hasn't returned any calls.
I stopped the Bactrim and went in to the Doctors, they did not think it had anything to do with the med but switched me to Macrobid. I am still experiencing the anxiety but taking Xanax to help, also Macrobid has a side effect of drowsiness so that helps with calming down my system. I rarely take antibiotics and I do have an issue with anxiety on a regular basis but it has been intensified since starting antibiotics. There is no other reason or cause that could make me feel this way.
I am 36 & married. Let me start by saying that I have not been prone to yeast infections or BV. I am a redhead so my skin is sensitive, so frequent oral or vaginal sex can make me irritated but nothing like a true infection. I have my periods around the 20th of each month and they last from 5-7 days. I ovulate at the beginning of the month, during ovulation I have a lot of discharge for about 2 days. I did not have strep B during either of my pregnancies.
Keep this in mind next time you take penicillin, doxycycline or that line of antibiotics. If you get sick on those but aren't having your typical allergic reaction, you may be having a Herxheimer reaction which means Lyme, not MS. Also on a SPECT scan of your brain, Lyme disease will show improvement after treatment with antibiotics. Ticks are also transmitting more than just Lyme disease now. They are transmitting other bacteria like Babesiosis, Ehrlichiosis, Bartonella, etc.
I have one more day of antibiotics left as they did find Strep B bacteria in my urine and put me on some form of penicillin. I still have the pressure and discomfort. I also feel now a sort of burning in the vaginal area but all vaginal cultures are normal. I am stumped!!!!! I am going to make an appointment with a urologist I think. My OBGYN wants to do some potassium test for intersticial cystitis (spelling).
for which she needs steroids. She then gave him a referral to a specialist. My doctor had also treated me with penicillin in case it was strep A (which my labwork revealed but we all have a degree of it in our systems) and had also given me a shot of Cetrifixin which treats chancroid. I am terrified that maybe I still have herpes. So I sit here, still on Valtrex waiting to call a specialist.
MedHelp Health Answers